Alert archive / Arizona / Wind Advisories in 2019
Wind Advisory 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Mar 1, 2019, 2:36 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 2, 2019, 9:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2019, 2:36 PM MST (21:36 UTC)
- In effect from
- Mar 2, 2019, 9:00 AM MST
- Expired
- Mar 2, 2019, 7:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2085 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
256 WWUS75 KFGZ 012136 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 236 PM MST Fri Mar 1 2019 AZZ012>017-020545- /O.NEW.KFGZ.WI.Y.0004.190302T1600Z-190303T0200Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 236 PM MST Fri Mar 1 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM MST SATURDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 9 AM to 7 PM MST Saturday. * TIMING...Strong winds developing by late Saturday morning. * WINDS...Southwest 15 to 30 mph gusting to 45 mph. * IMPACTS...Hazardous crosswinds across area roads including Interstate-40. Loose lighter weight items may get blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
3 follow-up statements
817 WWUS75 KFGZ 020326 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 826 PM MST Fri Mar 1 2019 AZZ012>017-021400- /O.CON.KFGZ.WI.Y.0004.190302T1600Z-190303T0200Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 826 PM MST Fri Mar 1 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM MST SATURDAY... * TIMING...Strong winds developing by late Saturday morning. * WINDS...Southwest 15 to 30 mph gusting to 45 mph. * IMPACTS...Hazardous crosswinds across area roads including Interstate-40. Loose lighter weight items may get blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
518 WWUS75 KFGZ 021008 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 308 AM MST Sat Mar 2 2019 AZZ012>017-022300- /O.CON.KFGZ.WI.Y.0004.190302T1600Z-190303T0200Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 308 AM MST Sat Mar 2 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING... * TIMING...Strong winds developing by late this morning and continuing through early evening. * WINDS...Southwest 20 to 30 mph gusting to 45 mph. * IMPACTS...Hazardous crosswinds across area roads including Interstate 40. Loose lighter weight items may get blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
819 WWUS75 KFGZ 022030 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 130 PM MST Sat Mar 2 2019 AZZ012>017-030200- /O.CON.KFGZ.WI.Y.0004.000000T0000Z-190303T0200Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 130 PM MST Sat Mar 2 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...Strong winds will slowly diminish after 5 PM MST. * WINDS...Southwest 20 to 30 mph gusting to 45 mph. * IMPACTS...Hazardous crosswinds across area roads including Interstate 40. Loose lighter weight items may get blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 1, 9:05 AM MST, 5 hours 31 minutes earlier.
Area forecast discussion, Mar 1, 9:05 AM MST, 5 hours 31 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 905 AM MST Fri Mar 1 2019 .SYNOPSIS...A Pacific storm system moving across Arizona over the weekend will bring a good chance of showers, along with windy conditions and cooler temperatures. Drier weather and lighter winds look to return for at least the early part of next week. && .DISCUSSION...Morning infrared satellite imagery indicates that northern Arizona will see a day of mid to high level cloudiness streaming overhead. All this ahead of an approaching low pressure system currently centered near 140W, 30N. Otherwise, near normal temperatures and breezy southwest winds look in store. All this is in line with the current forecast with no updates in the works for this morning. Pressure gradients tighten tonight leading to the potential for gusty downslope winds for areas northeast of higher terrain. This includes the Doney Park area east of the San Fransisco Peaks, as well as the Eager/Springerville area north of the White Mountains. Otherwise, increased wind speeds and cloud cover should keep low temperatures a few degrees warmer than previous mornings. For the weekend, the Pacific low pressure system will gradually fill and move eastward, arriving as an open-wave accompanied by a 115 kt jet maxima. A well defined moisture plume will accompany this system as well, but relatively warm air will keep snow levels at or above the 7500 to 8000 foot level. As such, this looks to be a widespread rain event, with accumulating snow remaining above population centers. Showers are forecast to begin Saturday morning over portions of Coconino and Yavapai Counties, before spreading eastward through the remainder of the day. There appears to be enough instability for a few isolated thunderstorms during the afternoon hours, assuming they don't get sheared apart. The current forecast calls for between 0.25 to 0.75 inches of rainfall at most locations. This will lead to some increased stream flow, but widespread flooding is not anticipated at this time. In addition, wind speeds will increase on Saturday, with wind gusts into the 35 to 45 mph range possible along and north of the Mogollon Rim. Chances for showers decrease on Sunday as the system exits the area. Dry weather is expected to return through the first half of the next work week, but another system may impact the area during the Wednesday/Thursday timeframe. However, confidence is low concerning the timing and impacts at this time. && .AVIATION...For the 18Z Package...VFR conditions expected with periods of mid and high clouds through 15z Sat. Widespread -SHRA and isolated -TSRA will develop midday Sat and spread southeast. MVFR/IFR conditions will be possible with heavier showers. Winds SW 10-15 kts gusting 25kts through the Fri afternoon diminishing after sunset. Winds will remaining gusty northeast of the higher terrain. Expect increased SW winds Sat after 18z 15 to 20 kts gusting 35 to 45 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect dry weather, breezy southwest winds and near normal temperatures today. Saturday will see increased southwest winds with gusts 35 to 45 mph, widespread showers and a slight chance for thunderstorms. Sunday through Tuesday...Isolated to scattered showers will continue Sunday, tapering off Monday with breezy southwest winds each afternoon. Dry conditions and light winds return Tuesday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...McCollum AVIATION...ET FIRE WEATHER...ET For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.